Does it get better??
Posted 29 April 2008 - 08:08 AM
Posted 29 April 2008 - 09:36 AM
Part of the reason I went on Cymbalta was the guilt, stress and sadness of dealing with the suicide of my husbands best friend. He had talked in length to us both about killing himself, we thought we had him talked out of it and he was going to get help but went through with the act. I had talked to him for three hours the night before he killed himself. He had been mentioning taking his life for about three months before he did, he was an amazing person, the last one person you would have thought would have taken their own life. Once it is done, obviously there is no turning back. It is very serious, no matter how much the person says that they didn't mean it - it is a SCREAM for help.
The fact that he is mentioning killing himself and others is very serious. You should be frightened by this. It is abuse, whether it is the withdrawal of the drug talking or not. Do not take this lightly.
Have no idea where to tell you to turn, perhaps you should see a doc for guidance to help you deal (talk therapy - no drugs of course), involve your family members (one that your husband trusts and would listen to).
My heart goes out to you, I hope that you are able to find a resolution to this, but please, talk of suicide on a regular basis is not something you want to "wait out" because you may have no option to deal with it if the worst happens.
Posted 29 April 2008 - 11:01 AM
Posted 29 April 2008 - 05:07 PM
You might want to call and find out the procedure in your state when somebody does mention harming themselves. It would be good to know just for your own piece of mind how invasive or helpful "the system" would be if you need to have serious intervention.
Some people are misdiagnosed with depression, when really they are bipolar or something else entirely and need medications that are totally different from antidepressants.
People are very often misdiagnosed for years and given medication that actually makes their situation worse. Unfortunately, medicine is not an exact science, or else they would not have the term "practicing medicine".
This has to be a frightening time for you and hope that you are able to find a way to help your husband and family get through this quickly. Please be careful - suicide threats should never be taken lightly.
Posted 29 April 2008 - 05:59 PM
Would your husband be willing to come on here and read some of the posts? It may help him to know that he isn't alone in his feelings and thoughts. He needs to understand that it is withdrawal from a powerful drug that is causing what he is feeling.
If you are fearful for your own safety, have someone come over and be with you until you can get some professional help. I don't think either one of us are intending to cause you to panic, but this is a serious situation, and one not to take lightly.
Please, try the suicide prevention line first, and see what they can offer. When you can, please post back to let us know how you are doing.
Posted 29 April 2008 - 08:47 PM
Posted 29 April 2008 - 10:20 PM
I'll be thinking of you, and do keep us updated.
Posted 30 April 2008 - 07:17 AM
It is amazing to me just what this drug has done to people. I know it helps some, but I seem to find more bad things written about it. My heart goes out to all of you going through this. I did go through some stuff coming off Lexapro and Zoloft so I do have some understanding of how miserable it can be.
Oh by the way, I just got word that my uncle, who has struggled with major depression his whole life was put on Cymbalta a few weeks ago. He had been calling my dad saying that it was not sitting right with him, and one night even left a message on the answering machine telling my dad how much he loved him and they said he sounded like he might do something. Thankfully he got off of the drug and is okay. So, now that is two people I know personally that have had this reaction and that just makes me mad! It's ashame the doctors are not more educated about this. The last dr. I saw while I was on Lexapro, I told him about the brain zaps I felt coming off of the meds and he almost laughed at me and said those don't exist! I told him to get on the internet and start doing some reading. I have since changed Dr's.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users